General Question

jesslc323's avatar

Is it normal to get your period one week early?

Asked by jesslc323 (105 points ) May 23rd, 2011

First off, I’ve been on Yasmin for almost 2 years now.
After this period I’m supposed to switch to demulen as Yasmin is no longer doing the trick.

This has never happened to me before, but today I realized that I got my period a week early is this normal?
and since I’m on the last row of the yasmin before the sugar pills, do I still continue to take the pills or do I stop??

Observing members: 0 Composing members: 0

20 Answers

JLeslie's avatar

It isn’t normal if you take your pills regularly, but since ou say Yasmin does not do the trick, I assume you mean you were having breakthrough bleeding. Could this just be breakthrough leeding, or you feel you are a having a normal period?

I think keep taking your pills, start your Demulen when you wold usually start your new pack, and use back up protection until your second pak since you don’t seem to be getting enough hormone, and the first month might be shaky.

If your bleeding is daily going forward, not breakthrough halfway through your cycle, or something similar you need to go to your doctor.

jesslc323's avatar

@JLeslie Well normally I just get spotting a day before my period and thats how i know its starting. This time its a week before. I used yasmin for the pain i would get. but its no longer helping so im assuming its because im not getting enough hormone and it is time to switch pills.

Ajulutsikael's avatar

I’ve had periods come a week early or in some cases more. I also had a month where I had 2 periods. It can be stress, hormones, diet and a number of other things.

What do you mean by Yasmin is no longer doing the trick? What were you using it for other than birth control?

Lothloriengaladriel's avatar

Yes, don’t worry you’re not pregnant.

JLeslie's avatar

The thing is, while on the pill your hormones are regulated. Have you taken any other medication this month? Any antibiotics? You should not be even a little spotting before your period. But, since you are changing pills, I think go ahead and see how the new drug works.

MyNewtBoobs's avatar

It’s not “normal”, per say, but unless you’re the most regular woman in the world, it’s also nothing to worry about. Sometimes these things just happen.

jesslc323's avatar

@Ajulutsikael Before I went on Yasmin I had extremely bad pains while on my period and it was very heavy so my doctor suggested it for me to help the pain etc, and now after a little over 2 years being on it, it is no longer helping with the pain.

JLeslie's avatar

One of the best cures for menstrual pain is three ibuprofen (total 600 mgs) taken with some food and a glass of a water. It takes 50 minutes for it to kick in. Have you tried it already?

MyNewtBoobs's avatar

@JLeslie If you up it to 5 (1000 mgs) that’s the cheaper version of Rx strength ibuprofen. Same for Naproxen.

JLeslie's avatar

@MyNewtBoobs I think it typically is not necessary. Also, I am going to assume most female teens weigh under 140 pounds, so they should need less meds than a man. Most scripts are for 200 pound men. That’s why women complain more about side effects and feeling overmedicated. That is a long way of me saying I would start at 3, maybe up to 4.

JLeslie's avatar

Naproxen is not the same chemical as ibuprofen, although it is an NSAID. I would never recommend Naproxen unless ibuprofen and other meds had failed. I don’t think you were necessarily trying to recommend it, I realize that.

MyNewtBoobs's avatar

@JLeslie Ah, see, I needed the Rx strength because of my endometriosis. Why wouldn’t you recommend Naproxen? Tylonel’s the one I can’t recommend (because of the liver thing).

JLeslie's avatar

@MyNewtBoobs So, you tried the lower strength? Taking 600mgs? Or when two pills did not work your doctor wrote you a script? I am not trying to be condescending, I just hear this all of the time. If someone takes a prescription and it works, they think they need it, not necessarily really giving a lower dose a try.

Naproxen has more possible severe side effects I think. I would have to look it up honestly to be sure it is more than Ibuprofen, that is just what is in my head anyway.

Tylenol is not as good for cramps. The NSAIDs are anti-inflammatory, muscle relaxed, and inhibits pain. Tylenol is a very good for blocking pain, like a nerve type pain, or a cut for instance. The NSAIDs actually “treat” the muscle, not just block pain.

Yeah, never drink alcohol and take Tylenol at the same time. NSAIDs are metabolized in the liver also I think. But Tylenol certainly has the reputation for causing liver damage. But, it is usually with long term use, or a mega dose and alcohol, etc. Taking it three days a month for a period won’t likely damage the liver. Unless of course you are a big drinker. Then you have to be careful period.

MyNewtBoobs's avatar

@JLeslie Yeah, I tried all the different dosages of both ibuprofen and naproxen, as well as a few Rx-only NSAIDs. It was just when my doctor wrote me a script for Anaprox that my father told me I could just take 5 Naproxen from Costco and save tons of money (well, at that point, save him lots of money…).

JLeslie's avatar

Here is a site that talks to differences between Ibuprofen and Naproxen. I don’t know how good the website is.

JLeslie's avatar

@MyNewtBoobs Wait. I think 1000mg of Naproxen is a slow release pill, which means you are taking way more than the script if you are taking 1000 mg regular tabs at once? How many mg are you taking?

MyNewtBoobs's avatar

@JLeslie I take 5 200mg pills.

JLeslie's avatar

@MyNewtBoobs That is not the same as the script if I remember correctly. The 1000mg prescription is once a day time released I think. Which means it evenly gives you meds throughout the day. You are letting your blood serum levels go very very very high the first 2–4 hours, and then taxing your liver to rid your body of the drug. Unless my memory is wrong. I need to look up the doses. Was the script prescribed once a day?

MyNewtBoobs's avatar

@JLeslie No, the script was for every 4–6 hours. But my father is a doctor, so I kinda trust him to know if it was ok to swap the two.

JLeslie's avatar

1000 mg every 4–6 hours? So, 4,000 mg a day? From what I just read that seems like a very high dose. But, for a couple days a month and nothing else works, up to you. I don’t trust a lot of doctors to know about meds. They rarely look anything up in a PDR. Here is the insert See page 21 line 776. I recommend you show it to your dad.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther